Alert archive / Tennessee / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 137, NWS Nashville, TN

June 21, 2008Wilson County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jun 21, 2008, 3:11 PM CDT for Wilson County, Tennessee. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 21, 2008, 3:11 PM CDT (20:11 UTC)
Expired
Jun 21, 2008, 3:34 PM CDT
In force
23 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon

County Wilson County, TN

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.2 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2008-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 633 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2008-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
633 J/kg
Mixed-layer CIN
-56 J/kg
Mixed-layer LCL
1193 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 212011
SVROHX
TNC189-212045-
/O.NEW.KOHX.SV.W.0137.080621T2011Z-080621T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
311 PM CDT SAT JUN 21 2008

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL WILSON COUNTY IN TENNESSEE...

* UNTIL 345 PM CDT

* AT 308 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH AND LARGE HAIL. THIS STORM WAS LOCATED NEAR WATERTOWN...OR
  9 MILES EAST OF LEBANON...AND MOVING SOUTHEAST AT 8 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WATERTOWN BY 345 PM CDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3621 8610 3604 8609 3612 8630 3629 8622
TIME...MOT...LOC 2011Z 332DEG 7KT 3616 8617

$$

MAG
1 follow-up statement
000 
WWUS54 KOHX 212034
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
334 PM CDT SAT JUN 21 2008

TNC189-212044-
/O.CAN.KOHX.SV.W.0137.000000T0000Z-080621T2045Z/
WILSON TN-
334 PM CDT SAT JUN 21 2008

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL WILSON COUNTY IS
CANCELLED...

THE STORM HAS WEAKENED CONSIDERABLY IN THE PAST 10 TO 15 MINUTES.

LAT...LON 3621 8610 3604 8609 3612 8630 3629 8622
TIME...MOT...LOC 2034Z 332DEG 7KT 3613 8612

$$

MAG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 10:43 AM CDT, 4 hours 28 minutes earlier.

Area forecast discussion, Jun 21, 10:43 AM CDT, 4 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
1043 AM CDT SAT JUN 21 2008

.UPDATE...WEAK SFC TROUGH AND MID LEVEL SUPPORT CROSSING MID TN
TODAY...HELPING PRODUCE SCATTERED THUNDERSTORMS. MAIN AREA OF
LIFT AND DEEPEST MOISTURE WILL BE EAST OF I 65...WITH DRIER AIR
MOVING INTO WESTERN AREAS. STILL...FORECAST SOUNDINGS SHOW ENOUGH
MOISTURE AND INSTABILITY FOR AT LEAST ISOLATED STORMS IN THE WEST.

ONLY FORECAST UPDATE WILL BE TO INCREASE POPS SLIGHTLY FOR EASTERN
AREAS. FORECAST TEMPS STILL LOOK GOOD WITH HIGHS IN THE UPPER 70S
TO MID 80S.

&&

.PREV DISCUSSION... /ISSUED 301 AM CDT SAT JUN 21 2008/

DISCUSSION...
WEAK H5 WAVE MOVING THROUGH THE AREA TODAY AND A BIT BETTER H5
WAVE FOR SUN NGT AND MONDAY. OF COURSE...20-40 PCT POPS ASSOCD
WITH EACH OF THESE FEATURES. SUN DAYTIME SEEMS TO BE IN BETWEEN
THESE 2 FEATURES AND MAY ACTUALLY BE MOSTLY DRY.

MON NGT AND TUE SEEM MOSTLY DRY AFTER THE PASSAGE OF THE TROUGH
ON MON. THEN THE GFS HAS A SERIES OF MINI TROUGHS ZIPPING
THROUGH THE UPPER FLOW KEEPING A 20 PCT CHANCE OF THUNDER IN THE
FORECAST.

TEMP TRENDS SEEM ABOUT NORMAL...EXCEPT FOR THE TROUGH ON MONDAY.
BOUNDARY LAYER TEMPS SHOW SEVERAL DEGREES OF COOLING BEHIND THIS TROUGH.
SO HI TEMPS FOR MON/TUE MAY BE A FEW DEGREES BELOW NORMAL.

CPC 6-10 DY AND 8-14 DY OUTLOOKS ONCE AGAIN SHOWING ABOVE NORMAL TEMPS
WITH NEAR NORMAL PRECIP. THE NEW 30 DAY OUTLOOK...HOWEVER...SHOWS
BELOW NORMAL TEMPS WITH ABOUT NORMAL RAINFALL.

TRENDS IN MOS GUIDANCE WERE UNREMARKABLE.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

13
Hazardous weather outlook, Jun 21, 5:32 AM CDT, 9 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
532 AM CDT SAT JUN 21 2008

TNZ005>011-022>034-056>066-075-077>080-093>095-221030-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
532 AM CDT SAT JUN 21 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SCATTERED STORMS ARE EXPECTED SUNDAY NIGHT AS A SHORTWAVE SWINGS
ACROSS THE MID STATE. A FEW OF THESE STORMS MAY BECOME SEVERE,
ESPECIALLY AROUND CLARKSVILLE, DOVER, AND CAMDEN.

.SPOTTER INFORMATION STATEMENT...

DUE TO THE BRIEF AND ISOLATED NATURE OF POSSIBLE SEVERE WEATHER,
SPOTTER ACTIVATION IS NOT ANTICIPATED.

ROSE

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 2:14 PM CDTSevere Thunderstorm WarningOHXBedford, Coffee22 min
Jun 21, 2:31 PM CDTSevere Thunderstorm WarningOHXCoffee29 min
Jun 21, 2:48 PM CDTSevere Thunderstorm WarningOHXRutherford27 min
Jun 21, 3:04 PM CDTSevere Thunderstorm WarningOHXRutherford26 min
Jun 21, 3:17 PM CDTSevere Thunderstorm WarningOHXRutherford28 min
Jun 21, 3:46 PM CDTSevere Thunderstorm WarningOHXRutherford29 min
Jun 21, 6:51 PM CDTSevere Thunderstorm WarningOHXMacon, Sumner, Trousdale24 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.